MAUDE Adverse Event Report: ETHICON INC. GYNECARE INTERCEED 5INX6IN; BARRIER, ABSORBABLE, ADHESION

ETHICON INC. GYNECARE INTERCEED 5INX6IN; BARRIER, ABSORBABLE, ADHESION
Catalog Number 4350XL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was provided: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.This information is currently unavailable.Date of index surgical procedure? unknown.Were any concomitant procedures performed? yes.Transvaginal drainage was performed, and antibiotic therapy was initiated.What symptoms did the patient experience following the index surgical procedure? onset date? an abscess was identified at the site of interceed application during the postoperative hospitalization period.The specific clinical symptoms and exact onset date remain unknown.Other relevant patient history/concomitant medications? no relevant medical history or concomitant medications have been reported.Please provide the onset date/time of abscess from the initial surgical procedure.The precise date and time are unknown; however, the abscess developed during the patient¿s postoperative hospitalization.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no information is available regarding any pre-existing signs or symptoms of active infection.Did the patient receive any prophylactic antibiotics pre- or intraoperatively? this information is not available.Were cultures performed? if so, please provide the results.It is unknown whether cultures were performed, and no results have been reported.How much and what type of drainage is present in this wound? this information is not available.Please describe any medical intervention performed including medication name and results.Antibiotic therapy was administered; however, the specific agent and clinical response are unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? in pelvic floor procedures such as abdominoperineal resection (apr), there is a recognized risk of pelvic dead space infection in the early postoperative phase.While the use of adhesion barriers such as interceed may reduce the risk of long-term complications like postoperative ileus, the decision to apply such materials requires careful clinical judgment.Although interceed is repositionable, displacement after application may increase the risk of infection.In consideration of these factors, seprafilm may be regarded as a potential alternative.What is the patient's current status? the patient is currently hospitalized, and under observation.Product lot number? unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
 
Event or Problem Description
It was reported that a patient underwent an uterine and rectal prolapse procedure on an unknown date and an absorbable adhesion barrier was applied to the pelvic floor.An abscess developed at the application part after surgery.The abscess was discovered during hospitalization.Drainage was performed on the vagina and additional antibiotics were administered.The product was used on the pelvic floor.Currently the patient is hospitalized and under observation.The doctor commented that pelvic floor procedures such as abdominoperineal resection can cause inflammation of pelvic dead space and infection in the short term after surgery, but if an absorbable adhesion barrier is not applied, there is a risk of ileus in the long term.It is difficult to decide whether to apply an antiadhesive material.The adhesion barrier can be reapplied but considering the possibility of it slipping off after application and causing infection, sepragilm is also an option.No sample will be returned.Additional information was requested.

Brand Name
GYNECARE INTERCEED 5INX6IN
Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23037879
Report Number2210968-2025-10425
Device Sequence Number15920382
Product Code MCN
UDI-Device Identifier10705031147843
UDI-Public10705031147843
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4350XL
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Initial Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown